Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 16, 2015, 6:42 AM CDT for Irion County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 6:42 AM CDT (11:42 UTC)
- Expired
- Jun 16, 2015, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Irion County, TX
The radar
The San Angelo radar (KSJT), 29 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WGUS54 KSJT 161142
FFWSJT
TXC235-161430-
/O.NEW.KSJT.FF.W.0028.150616T1142Z-150616T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 AM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN IRION COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 636 AM CDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
CONTINUE ACROSS EASTERN IRION COUNTY. RADAR RAINFALL ESTIMATES
HAVE BEEN 2 TO 2.5 INCHES DURING THE PAST HOUR...MAINLY 5 OT 10
MILES NORTHEAST OF MERTZON...ALONG US HIGHWAY 67. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH 930 AM.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MERTZON...
SHERWOOD AND ARDEN.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
RANCH ROAD 853 CROSSING MIDDLE CONCHO RIVER...
RANCH ROAD 859 CROSSING WEST ROCKY CREEK...
RANCH ROAD 853 CROSSING EAST ROCKY CREEK...
RM 853 CROSSING DRY DRAW...
COUNTY ROAD 113 CROSSING DOVE CREEK...
COUNTY ROAD 202 CROSSING SPRING CREEK...
SHERWOOD CEMENTERY CROSSING...
COUNTY ROAD 202 CROSSING LOPEZ CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3118 10089 3153 10090 3152 10070 3151 10069
3118 10069
$$1 follow-up statement
225
WGUS74 KSJT 161244
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
744 AM CDT TUE JUN 16 2015
TXC235-161430-
/O.CON.KSJT.FF.W.0028.000000T0000Z-150616T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRION TX-
744 AM CDT TUE JUN 16 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
EASTERN IRION COUNTY...
AT 739 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND A FEW THUNDERSTORM PRODUCING VERY HEAVY RAIN
OVER EASTERN IRION COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5
INCHES ARE LIKELY THROUGH 930 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDEN
THIS INCLUDES THE LOW WATER CROSSINGS AT...
RANCH ROAD 853 CROSSING MIDDLE CONCHO RIVER...
RANCH ROAD 859 CROSSING WEST ROCKY CREEK...
RANCH ROAD 853 CROSSING EAST ROCKY CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3118 10089 3153 10090 3152 10070 3151 10069
3118 10069
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:18 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 16, 6:18 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 618 AM CDT Tue Jun 16 2015 .AVIATION... /12Z TAFS/ Widespread stratus will produce MVFR/IFR ceilings at the terminals this morning. The ceilings will lift to low end VFR at most of the terminals this afternoon and evening, and then low clouds return late tonight, with IFR ceilings at the terminals. The combination of a tropical airmass and some instability will produce scattered showers and thunderstorms through much of the TAF forecast period. Going with mainly VCSH/VCTS at the terminals, with a few hours of 5SM SHRA. && .PREV DISCUSSION... /ISSUED 340 AM CDT Tue Jun 16 2015/ SHORT TERM... Good rain chances continue for most of West Central Texas for the next 24 hours. Tropical Storm Bill will move onshore sometime today, likely this morning, near Port Lavaca. The latest forecast track brings this system to near Goldwaite around sunrise Wednesday morning. Meanwhile, a weak disturbance aloft over West Texas will continue to enhance rain chances for West Central Texas today and tonight. Based on model forecasts, the best rain chances will be mainly across our eastern counties; however, tropical systems like Bill have historically not produced heavy rainfall for our eastern counties, if the track is too far east. This is because sinking air aloft usually occurs to the west of these tropical systems. Thus, our confidence regrading the potential for heavy rainfall is not high enough to issue any Flash Flood Watch, at this time. We do believe our eastern counties will receive more rainfall, during the next 24 hours, than our other counties. The question is how much? LONG TERM... The long term forecast includes rain chances through Friday, before drier air moves into Texas and ends rain chance, for the remainder of the long term. Models are in fair good agreement through the end of this week, and they continue a weak disturbance over Texas. The GFS and ECMWF slowly move this weak disturbance aloft away from Texas and toward the northeast later this week. Thus, diminishing rain chances into Friday look reasonable. For Saturday and into the start of next week, high pressure builds over Texas from the west, and a dry pattern will dominate West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 82 68 81 69 88 / 70 50 60 40 30 San Angelo 84 68 86 68 88 / 60 40 50 30 30 Junction 83 69 85 69 85 / 70 50 60 50 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 4:39 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 439 AM CDT TUE JUN 16 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-170945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 439 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 92 min |
| Jun 16, 5:39 AM CDT | Areal Flood Advisory | SJT | Irion | 111 min |
| Jun 16, 8:31 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 119 min |
| Jun 16, 10:26 AM CDT | Areal Flood Advisory | SJT | Irion, Sterling, Tom Green | 2 hr |
| Jun 16, 3:38 PM CDT | Areal Flood Advisory | SJT | Irion | 112 min |
| Jun 16, 5:37 PM CDT | Areal Flood Advisory | SJT | Tom Green | 113 min |
| Jun 16, 5:44 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 2 hr |
| Jun 16, 6:34 PM CDT | Areal Flood Advisory | SJT | Coke, Fisher, Nolan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.